Alert archive / New Jersey / Small Craft Advisories in 2019

Small Craft Advisory 42, NWS Philadelphia/Mount Holly

April 11, 2019

NWS Philadelphia/Mount Holly issued this small craft advisory at Apr 11, 2019, 5:22 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2019, 5:22 AM EDT (09:22 UTC)
Expired
Apr 11, 2019, 9:13 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

139 
WHUS71 KPHI 110922
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
522 AM EDT Thu Apr 11 2019

ANZ431-451>455-111400-
/O.NEW.KPHI.SC.Y.0042.190411T0922Z-190411T1400Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
522 AM EDT Thu Apr 11 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect until 10 AM EDT this morning.

* WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 25
  kt. Seas 2 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
1 follow-up statement
976 
WHUS71 KPHI 111313
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
913 AM EDT Thu Apr 11 2019

ANZ431-451>455-111415-
/O.CAN.KPHI.SC.Y.0042.000000T0000Z-190411T1400Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
913 AM EDT Thu Apr 11 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the
Small Craft Advisory.

$$

Kruzdlo

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 3:58 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 11, 3:58 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
358 AM EDT Thu Apr 11 2019

.SYNOPSIS...
High pressure builds in from the north and west today, then
moves offshore tonight. Low pressure over the Midwest lifts into
the Great Lakes on Friday. A warm front lifts through the
Northeast late Friday, followed by a cold front Friday night as
the low passes well north of the region. Another storm system
will affect the mid- Atlantic and Northeast late in the weekend
and for the start of the new week. High pressure returns for
Tuesday and Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High pressure continues to nose its way into our area from the
north into today, before a piece of the high pressure reinforces
itself offshore of New Jersey by this afternoon. This will
allow for winds to shift to the southeast by the afternoon,
which should keep temperatures from warming too much during the
day.

Multiple short waves will move across the area through today,
while a weak surface trough lifts northward well west of the
area. Cloud cover will be on the increase at times today,
although it likely won't be overcast the whole day. Some light
showers try to make their way into our area during the day,
however, we are expecting a dry forecast across the area today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
The high pressure will move well to our east overnight tonight,
allowing return flow to develop across the area. Clouds cover
will be on the increase tonight, while they lower through the
overnight hours into early Friday morning as moisture gets
trapped under a developing inversion. It is possible that areas
of drizzle or light rain, as well as patchy fog, develop could
develop late tonight into early Friday morning as this low level
moisture increases across portions of the area, especially
across portions of eastern Pennsylvania and northern New Jersey.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
High pressure centered over the western Atlantic will continue
to drift out to sea on Friday. Meanwhile, strong low pressure
over the Midwest will slowly lift to the north and east into
the Great Lakes by late Friday, and then into central Canada
Friday night. A warm front will develop out ahead of the storm,
and that front lifts north through the region throughout the
day.

Most of Friday should be dry, but showers develop late Friday
and Friday evening with the passage of the warm front. As low
pressure passes well north and east of the region, it will drag
a cold front through the region Friday night. Since the mid-
Atlantic and Northeast will be in the warm sector behind the
passage of the warm front, scattered thunderstorms are possible,
but not expecting a widespread outbreak since there will not be
much in the way of mid or upper level support. Showers taper off
Saturday morning as the front moves offshore. The front becomes
hung up along the Mason-Dixon line and across southern New
Jersey over the weekend as high pressure builds in from the
north and west.

Some showers and isolated thunderstorms may develop Saturday
afternoon, mainly across the Delmarva and southern New Jersey,
generally in the area of the stationary boundary.

In the meantime, another storm system will organize and develop
over Texas and the western Gulf Coast states. This system lifts
to the north and east Saturday through Sunday, and a warm front
develops out ahead of the system and lifts north through the
region on Sunday. The low passes north of the region Sunday
night, and this will drag a cold front through the region Sunday
night/Monday morning. A warm, humid, and unstable airmass will
be in place across the Mid-Atlantic and Northeast Sunday and
Sunday night. Surface dewpoints climb well into the 50s and low
60s. 00Z GFS indicating around 500 J/kg SB CAPE, 65-70 kt 0-6 km
Bulk Shear, and PWATs over 1.5". Will have to monitor the
potential for thunderstorms producing heavy rain and strong,
damaging winds with the passage of the cold front.

Mid-level shortwaves will pass through the region Monday
afternoon, possibly keeping a few more showers in the forecast.

High pressure then builds back into the region Tuesday and
Wednesday with temperatures at or just above normal levels.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...VFR conditions continue into today, although partly to
mostly cloud condition will continue. Winds will shift from the
northeast early, to the east-southeast during the day.

Tonight...VFR condition start the night off, however, MVFR,
then IFR CIGS are expected to develop overnight as moisture
pools under a developing inversion. It is possible that some
light rain or drizzle, as well as patchy fog, could develop late
tonight into early Friday morning across portions of the area,
especially across eastern Pennsylvania and northern New Jersey.

OUTLOOK...

Friday...Patchy morning fog/drizzle, then VFR. Scattered showers
late in the afternoon. South winds 15-20 kt with 20-30 kt
gusts.

Friday night...Sub-VFR conditions in SHRA and scattered TSRA.
Patchy fog developing late. South winds 10-15 kt.

Saturday...Overall, VFR conditions. Scattered SHRA possible
with isolated TSRA in the afternoon for KILG/KMIV/KACY. SW winds
10 kt or less.

Saturday night...Sub-VFR possible in fog/stratus. LGT/VRB winds.

Sunday...Overall, VFR. SHRA/scattered TSRA developing late.
South winds 10 kt or less.

Sunday night/Monday...SHRA/scattered TSRA/patchy fog Sunday
night/Monday morning. VFR Monday afternoon. South winds 10 kt or
less Sunday night, becoming west 15 kt with gusts up to 20 kt
Monday afternoon.

&&

.MARINE...
Today-tonight...Conditions are expected to remain below advisory
levels for today through tonight, although winds could gust around
20 knots at times.

OUTLOOK...

Friday through Friday night...SCA conditions developing Friday
and continuing into Friday night. Showers and scattered
thunderstorms developing Friday afternoon.

Saturday through Saturday night...Lingering SCA conditions with
rough seas on the ocean waters.

Sunday...Sub-SCA conditions.

Sunday night through Monday...Showers and scattered
thunderstorms. SCA conditions developing Sunday night and
continuing through Monday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...MPS
Near Term...Robertson
Short Term...Robertson
Long Term...MPS
Aviation...Robertson/MPS
Marine...Robertson/MPS
Hazardous weather outlook, Apr 11, 3:49 AM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
349 AM EDT Thu Apr 11 2019

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-121000-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
349 AM EDT Thu Apr 11 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-121000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
349 AM EDT Thu Apr 11 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

Nearby

Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.